Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jun 14, 2018, 5:03 PM CDT for Fulton County, Arkansas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2018, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 14, 2018, 5:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Fulton County, AR
The radar
The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:06 PM CDT | HAIL 1.75 | Saddle, AR | GOLFBALL-SIZED HAIL FELL FOR 10-15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108
WFUS54 KLZK 142203
TORLZK
ARC049-142230-
/O.NEW.KLZK.TO.W.0028.180614T2203Z-180614T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
503 PM CDT THU JUN 14 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Eastern Fulton County in north central Arkansas...
* Until 530 PM CDT.
* At 503 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Cherokee Village, moving southwest
at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cherokee Village... Salem in Fulton County...
Ash Flat... Agnos...
Heart... Morriston...
Glencoe... Fryatt...
Kittle... Wheeling...
Saddle... Salem Airport...
Camp...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3636 9149 3634 9152 3634 9157 3625 9157
3625 9159 3626 9179 3636 9191 3649 9165
TIME...MOT...LOC 2203Z 045DEG 10KT 3637 9164
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
572 follow-up statements
779
WWUS54 KLZK 142221
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
521 PM CDT THU JUN 14 2018
ARC049-142230-
/O.EXP.KLZK.TO.W.0028.000000T0000Z-180614T2230Z/
Fulton AR-
521 PM CDT THU JUN 14 2018
...THE TORNADO WARNING FOR EASTERN FULTON COUNTY WILL EXPIRE AT 530
PM CDT...
The storm that prompted the Tornado Warning has diminished, and no
longer appears capable of producing a tornado. Therefore, the
Tornado Warning will be allowed to expire at 530 PM.
This thunderstorm, however, remains severe, and a Severe
Thunderstorm Warning continues until 530 PM. The storm remains
capable of producing large hail and damaging winds.
LAT...LON 3636 9149 3634 9152 3634 9157 3625 9157
3625 9159 3626 9179 3636 9191 3649 9165
TIME...MOT...LOC 2220Z 045DEG 10KT 3634 9168
$$
57035
WWUS54 KLZK 142223 CCA
SVSLZK
Severe Weather Statement...Corrected
National Weather Service Little Rock AR
523 PM CDT THU JUN 14 2018
ARC049-142230-
/O.EXP.KLZK.TO.W.0028.000000T0000Z-180614T2230Z/
Fulton AR-
523 PM CDT THU JUN 14 2018
...THE TORNADO WARNING FOR EASTERN FULTON COUNTY WILL EXPIRE AT 530
PM CDT...
The storm that prompted the Tornado Warning has diminished, and no
longer appears capable of producing a tornado. Therefore, the
Tornado Warning will be allowed to expire at 530 PM.
This thunderstorm, however, remains severe, and a Severe
Thunderstorm Warning continues until 545 PM. The storm remains
capable of producing large hail and damaging winds.
LAT...LON 3636 9149 3634 9152 3634 9157 3625 9157
3625 9159 3626 9179 3636 9191 3649 9165
TIME...MOT...LOC 2220Z 045DEG 10KT 3634 9168
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 14, 2:37 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 14, 2:37 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 237 PM CDT Thu Jun 14 2018 .Short Term...Tonight thru Saturday... More of the same is on tap for the short term. At the surface a moist southerly flow will remain in place, and an upper level ridge will dominate. Highs and lows thru the period will remain a bit above normal, with lows in the 70's and highs in the 90's. Afternoon/evening thunderstorms will remain isolated, with the greatest chances across the southern part of the state. && .Long Term...Saturday Night through Thursday... No major changes to the forecast as the stagnate summertime pattern we've experienced these past few weeks continues. Expect high temperatures each day to be in the upper 80s and lower 90s, with overnight lows in the upper 60s and lower 70s. However, with plenty of moisture, it will feel more like the upper 90s across the Natural State. Father's Day could be especially hot, with heat index values touching the 100 degree mark across portions of central and eastern Arkansas. Although model guidance differs regarding the ridge of high pressure and possible moisture return from the Gulf of Mexico, have trended closer to the GFS solution. Therefore expect the ridge to weaken early next week, allowing better chances for widespread rainfall. Showers and thunderstorms will most likely be seen in the afternoon and early evening hours as peak heating aids in convection initiation. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 90 73 95 73 / 20 20 10 0 Camden AR 93 73 95 74 / 20 20 20 10 Harrison AR 93 71 91 71 / 30 20 10 0 Hot Springs AR 92 73 94 74 / 20 20 10 0 Little Rock AR 93 75 94 75 / 20 20 10 0 Monticello AR 92 74 93 74 / 20 10 20 10 Mount Ida AR 90 71 92 71 / 20 20 10 10 Mountain Home AR 91 71 93 72 / 30 30 10 0 Newport AR 90 75 95 75 / 20 10 10 0 Pine Bluff AR 92 73 94 74 / 20 20 10 0 Russellville AR 95 73 94 74 / 20 20 10 0 Searcy AR 92 73 95 74 / 20 20 10 0 Stuttgart AR 91 75 94 76 / 20 10 10 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...53 / Long Term...229
Hazardous weather outlook, Jun 14, 4:57 AM CDT, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 457 AM CDT Thu Jun 14 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 457 AM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will continue over parts of north Arkansas this morning. Otherwise, expect isolated showers and thunderstorms to form this afternoon statewide. A few strong storms will again be possible, capable of producing gusty winds, hail and locally heavy downpours. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Isolated to scattered afternoon and early evening thunderstorms will remain possible each day. The overall threat for organized or widespread severe weather is expected to remain low at this time. However, an isolated strong to severe thunderstorm may be seen each day. Heat index values each afternoon will warm into the mid 90s to near or just over 100 through much of the period. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/Cooper
In the hours before
Special weather statement, Jun 14, 3:37 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Little Rock AR
337 PM CDT THU JUN 14 2018
ARZ063-142115-
Cleveland AR-
337 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLEVELAND COUNTY
UNTIL 415 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kingsland, or near Fordyce. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kingsland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3383 9234 3386 9236 3387 9238 3392 9240
3397 9231 3387 9217 3381 9227 3380 9230
3380 9234
TIME...MOT...LOC 2037Z 323DEG 2KT 3388 9232
57Special weather statement, Jun 14, 4:32 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Little Rock AR 432 PM CDT THU JUN 14 2018 ARZ006-007-142230- Sharp AR-Fulton AR- 432 PM CDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON AND NORTHERN SHARP COUNTIES UNTIL 530 PM CDT... At 432 PM CDT, Doppler radar was tracking a strong thunderstorm over Thayer, moving south at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cherokee Village... Ash Flat... Highland in Sharp County... Mammoth Spring... Hardy... Mammoth Spring State Park... Williford... Fryatt... Saddler Falls... Kittle... Saddle... Wirth... Ozark Acres... LAT...LON 3627 9127 3617 9163 3650 9168 3650 9141 TIME...MOT...LOC 2132Z 340DEG 20KT 3654 9157 57
Special weather statement, Jun 14, 4:47 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
447 PM CDT THU JUN 14 2018
ARZ024-142230-
Cleburne AR-
447 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLEBURNE COUNTY UNTIL 530
PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Concord, or 8 miles northeast of Heber Springs.
This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Heber Springs... Concord...
Dam Site Marina... Drasco...
Wilburn... Wolf Bayou...
Ida... Brownsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3548 9180 3537 9194 3559 9208 3569 9190
3561 9179
TIME...MOT...LOC 2146Z 325DEG 3KT 3559 9194
GoudswardThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:55 AM CDT | Special Weather Statement | LZK | Marion, Searcy, Van Buren | 50 min |
| Jun 14, 4:44 AM CDT | Special Weather Statement | LZK | Marion | 46 min |
| Jun 14, 3:37 PM CDT | Special Weather Statement | LZK | Cleveland | 38 min |
| Jun 14, 4:32 PM CDT | Special Weather Statement | LZK | Sharp | 58 min |
| Jun 14, 4:36 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 24 min |
| Jun 14, 4:47 PM CDT | Special Weather Statement | LZK | Cleburne | 43 min |
| Jun 14, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 51 min |
| Jun 14, 5:45 PM CDT | Special Weather Statement | LZK | Sharp | 45 min |
| Jun 14, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 56 min |
| Jun 14, 6:32 PM CDT | Special Weather Statement | LZK | Van Buren | 43 min |
| Jun 14, 6:36 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp | 39 min |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.